Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1984, Volume 52, Issue 4

A Hazard Rate Approach to the Timing of Births<939:AHRATT>2.0.CO;2-J
p. 939-962

Charles E. McCulloch, John L. Newman

This paper discusses two approaches that economists have taken in analyzing the timing of births. It formulates an empirical model appropriate for one of these approaches and demonstrates its usefulness using household survey data from Costa Rica. The hazard rate technique employed in this paper is natural way of modeling a broad class of problems where the occurrence of an event is uncertain. It is finding widespread use in economics.

Log In To View Full Content